MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; STYLET, CATHETER

THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; STYLET, CATHETER
Model Number 518-039
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's date of birth, age unk; patient's weight unk; relevant tests/laboratory data unk; other relevant history unk; device evaluated by mfr: the device was not returned to the manufacturer, thus the cause of the reported failure could not be confirmed.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) lead.A spectranetics lead locking device (lld) was inserted into the lead to provide traction.The physician used a spectranetics 13f tightrail rotating dilator sheath and during the procedure, the lld separated outside the patient, in the intermediate-distal section (unknown if within the working length).The proximal and distal sections of the lld were re-attached together and the rv lead was successfully extracted with no reported patient harm.This event captures the lld that separated during use, potential for harm with recurrence.
 
Additional Manufacturer Narrative
D9): the lld was returned to the manufacturer on 04apr2023.G3/h2): the device evaluation and investigation were completed 20apr2023.H3): the lld device was returned in two portions, separated at the waveform, 3.5 inches from the distal loop hypotube.The proximal portion had been flipped around and tied to the distal portion.The lld was stretched, with the diameter becoming smaller up to the area of the separation.The lld was deformed, with markings present on the proximal part of the mandrel, resembling clamp markings.H6): the cause of the reported failure could not be established based on the information provided by the distributor.No clamps were placed on the device, and the lld was used in accordance with ifu technique.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
SPECTRANETICS LEAD LOCKING DEVICE
Common Device Name
STYLET, CATHETER
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key16515963
Report Number1721279-2023-00037
Device Sequence Number20407643
Product Code DRB
UDI-Device Identifier20813132023052
UDI-Public(01)20813132023052(17)241018(10)FLJ22K10A
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K043401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2024
Device Model Number518-039
Device Catalogue Number518-039
Device Lot NumberFLJ22K10A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/09/2023
Supplement Report FDA Received Date04/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RV LEAD MANUFACTURER/TYPE UNK; SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH
Patient SexMale
Patient EthnicityHispanic
Patient RaceWhite